Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My brothers 80 count
Mar 2, 2008

Thank you Dr Young for the information on my brother. Does his low count of 80 mean he is going to get worse? Can he get better or is this a really bad sign. He is in fact on bactrim. That was the first medicine they prescribed him on. Now he is taking a three part medicine treatment.

Response from Dr. Young

Thanks for the follow up post.

I'm glad to hear that your brother is on Bactrim (Septra, Cotrimoxazole) to prevent Pneumocystis pneumonia.

Now that he is on his triple drug regimen for HIV (and that he will be adherent to the medications), I'd fully expect that his CD4 count should improve over time. We typically expect a minimum of a 100 cell rise over the first year of treatment; it's not uncommon to see counts increase as much as 200 cells.

Best of health, BY



Previous
asthma
Next
percentage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement